Alert archive / Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 169, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 27, 2007, 4:27 PM EDT for Buckingham County, Virginia. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2007, 4:27 PM EDT (20:27 UTC)
- Expired
- Jun 27, 2007, 5:30 PM EDT
- In force
- 63 min
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
County Buckingham County, VA
The radar
The Norfolk radar (KAKQ), 144 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 4:45 PM EDT | TSTM WND DMG | 5 Nw Dillwyn, VA | LARGE TREE DOWN CAUSING POWER OUTAGE IN THE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 289 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1242 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 272027
SVRRNK
VAC029-272130-
/O.NEW.KRNK.SV.W.0169.070627T2027Z-070627T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
427 PM EDT WED JUN 27 2007
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BUCKINGHAM COUNTY IN CENTRAL VIRGINIA
* UNTIL 530 PM EDT
* AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GOLD HILL...OR ABOUT 8 MILES NORTH OF DILLWYN...AND MOVING EAST AT
5 MPH.
* LOCATIONS IMPACTED INCLUDE...
GOLD HILL...
NEW CANTON...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3775 7850 3758 7855 3752 7835 3763 7826
3770 7827
$$
JJ2 follow-up statements
000
WWUS51 KRNK 272042
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
441 PM EDT WED JUN 27 2007
VAC029-272130-
/O.CON.KRNK.SV.W.0169.000000T0000Z-070627T2130Z/
BUCKINGHAM VA-
441 PM EDT WED JUN 27 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHEASTERN BUCKINGHAM COUNTY...
AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR GOLD HILL...OR ABOUT 9 MILES NORTHEAST OF DILLWYN...
MOVING EAST AT 5 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
CANTON.
HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.
LAT...LON 3775 7850 3744 7867 3733 7848 3763 7826
3770 7827
$$
JJ000
WWUS51 KRNK 272122
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
522 PM EDT WED JUN 27 2007
VAC029-272132-
/O.EXP.KRNK.SV.W.0169.000000T0000Z-070627T2130Z/
BUCKINGHAM VA-
522 PM EDT WED JUN 27 2007
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BUCKINGHAM COUNTY
EXPIRES AT 530 PM EDT...
THE THUNDERSTORMS THAT PROMPTED THE WARNING ARE WEAKENING...SO THE
WARNING WILL BE ALLOWED TO EXPIRE AT 530 PM.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3775 7850 3744 7867 3733 7848 3763 7826
3770 7827
$$
JJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:36 PM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jun 27, 2:36 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 236 PM EDT WED JUN 27 2007 .SYNOPSIS... LARGE BERMUDA HIGH WILL WEAKEN TONIGHT AND THURSDAY. ON FRIDAY AND SATURDAY A SLOW MOVING COLD FRONT WILL MOVE FROM THE GREAT LAKES INTO THE CAROLINAS. HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE NORTH ON SUNDAY AND MONDAY. && .NEAR TERM /THROUGH TONIGHT/... TEMPERATURES WILL PEAK IN THE MID 80S AND MID 9S0 TODAY AND WITH SURFACE DEW POINTS IN THE MID 60S TO LOWER 70S ACROSS MUCH OF THE COUNTY WARNING AREA THE INSTABILITY REMAINS HIGH. CAPES THIS AFTERNOON ARE IN THE 2000-3000J/KG RANGE. AFTERNOON CONVECTION WILL DISSIPATE THIS EVENING WITH LOSE OF HEATING. WITH WEAK WINDS ALOFT...BASED EVENING PRECIPITATION PATTERN ON THE LWX WRF ARW WHICH KEEPS CONVECTION MOSTLY ACROSS THE MOUNTAINS UNTIL MIDNIGHT. CONVECTION IN THE PIEDMONT SHOULD DISSIPATE SHORTLY AFTER SUNSET. OVERNIGHT LOWS WILL ONCE AGAIN BE MILD WITH VALLEY FOG IN THE MOUNTAINS. WILL STAY WARMER THAN GUIDANCE FOR MINIMUM TEMPERATURES TONIGHT. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... 500 MB HEIGHTS WILL BEGIN TO FALL ON THURSDAY WITH THE FORECAST AREA IN BETWEEN THE UPPER RIDGE AND THE MORE ACTIVE TROF TO THE NORTH. BUT STILL ENOUGH INSTABILITY FOR AFTERNOON AND EVENING THUNDERSTORMS. THE COLD FRONT WILL BE MOVING SLOWING THROUGH THE OHIO RIVER VALLEY MAINLY DUE TO BEING PARALLEL TO THE UPPER FLOW AND THE BLOCKING UPPER RIDGE TO THE SOUTH. THERE MAY BE ISOLATED TO SCATTERED THUNDERSTORMS IN LEE-TROFING THAT DEVELOPS AHEAD OF THE FRONT AS THE LOW LEVEL WINDS BACK AROUND TO THE SOUTHEAST. THERE IS ALSO SOME UPPER SUPPORT FOR STORMS WITH A SHORT WAVE THAT SHOULD STRETCH FROM OHIO INTO KENTUCKY. THURSDAY NIGHT THE FRONT CONTINUES ITS SOUTHEAST DRIFT AND BY FRIDAY MORNING ENTER THE FORECAST AREA. PRECIPITATION WILL BE MUCH MORE ORGANIZED AND WIDESPREAD WITH LIFT FROM UPPER DIFFLUENCE IN THE RIGHT REAR QUADRANT OF THE UPPER JET. EVENTUALLY THE SHORT WAVE ENERGY AND JET SUPPORT WILL TRANSITION TO THE LEE TROF AREA...BUT SINCE A BULK OF THE PRECIPITATION WILL BE ARRIVING IN THE MORNING...POSSIBLY IN THE FORM OF AN ORGANIZED LINE...THE SEVERE THREAT SHOULD BE REDUCED. THE BEST AREAL COVERAGE AND THREAT OF ANY SEVERE WEATHER WILL BE EAST OF THE BLUE RIDGE ON FRIDAY AFTERNOON. SEVERAL SURFACE WAVES ALONG THE FRONT WILL KEEP THE SOUTHWARD PROGRESSION OF THE BOUNDARY SLOW. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... MODELS HAVE THE SURFACE FRONT WELL SOUTH OF THE COUNTY WARNING AREA BY 12Z SATURDAY...BUT GFS HANGS THE SURFACE DEW POINT FRONT ALONG THE MASON-DIXON LINE. THIS WILL PROVIDE ENOUGH OF A BOUNDARY IN COMBINATION WITH ENOUGH HEATING TO KEEP A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN FOR SATURDAY. BY SATURDAY NIGHT...THE UPPER LEVEL TROF CONTINUES TO DIG WITH THE TROF AXIS REACHING THE EAST COAST. THIS WILL ALLOW COOLER AND DRIER AIR ACROSS MUCH OF SOUTHEAST CANADA AND THE NORTHEAST UNITES STATES. WENT SLIGHTLY WARMER THAN GUIDANCE FOR JUST BEHIND THE FRONT ON SUNDAY. AS THE HIGH SLIDES OFF THE EAST COAST ON MONDAY...LOW LEVEL WINDS COME AROUND TO THE SOUTHEAST AND BRING WARMER TEMPERATURES AND HIGHER HUMIDITY BACK INTO THE AREA. BETWEEN THE WARM FRONTAL PASSAGE AND THE LEE-TROFING THAT DEVELOPS BY TUESDAY THERE WILL BE ENOUGH FORCING TO HAVE A CHANCE OF SHOWERS AND THUNDERSTORMS ALONG THE SOUTHERN BLUE RIDGE WITH THE BEST POPS IN NORTHWEST NORTH CAROLINA TUESDAY AFTERNOON. HAVE INTRODUCE A CHANCE OF RAIN ON DAY 7...WITH THE POSSIBLE APPROACH OF THE NEXT COLD FRONT. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... ONCE AGAIN THUNDERSTORMS ARE SCATTERED ACROSS THE FORECAST AREA. EXPECT IFR TO MVFR VISIBILITIES DUE TO HEAVY RAIN WITH THE STRONGER STORMS. AT 18Z WITH A THUNDERSTORM CLOSE TO THE ROANOKE AIRPORT WINDS GUSTS TO 26 KNOTS AND THE VISIBILITY DROPPED TO 4SM. THIS SHOULD BE TYPICAL FOR AIRPORTS THAT GET RAIN THIS AFTERNOON AND EVENING. SINCE IT IS MORE LIKELY WITH TODAYS THUNDERSTORM COVERAGE THAT AIRPORT WILL ACTUALLY GET SOME RAINFALL...HAVE MVFR FOG OVERNIGHT AT ALL TAFS SITES WITH VLIFR AT LWB. BASED ON THE LWX WRF 4KM MODEL EXPECT THAT MOST OF THUNDERSTORMS WILL DISSIPATE BY 02Z. A SLOW MOVING COLD FRONT WILL MOVE FROM THE GREAT LAKES INTO THE CAROLINAS FRIDAY AND SATURDAY WITH WIDESPREAD MVFR CEILINGS AND VISIBILITIES DUE TO SHOWERS AND THUNDERSTORMS. STRONG THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON WHICH MAY RESULT IN IFR CONDITIONS. HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE NORTH ON SUNDAY AND MONDAY LEADING IN A COOLER AND MUCH DRIER AIRMASS. && .CLIMATE... BLUEFIELD MAY SET A RECORD HIGH TODAY. THE OLD RECORD WAS 87 SET IN 2005. RECORD HIGH TEMPERATURES FOR JUNE 28. ROANOKE 97/1959 LYNCHBURG 99/1934 DANVILLE 102/1959 BLACKSBURG 91/1954 BLUEFIELD 88/1966 && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS NEAR TERM...AMS/RCS SHORT TERM...AMS/RCS LONG TERM...AMS/RCS AVIATION...AMS CLIMATE...RCS
Hazardous weather outlook, Jun 27, 3:32 AM EDT, 12 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 332 AM EDT WED JUN 27 2007 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-280745- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 332 AM EDT WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS MAY AGAIN PRODUCE ISOLATED SEVERE WEATHER THIS AFTERNOON AND EVENING. IN ADDITION VERY HEAVY DOWNPOURS WITH THE SLOW MOVING STORMS COULD CAUSE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN THURSDAY AFTERNOON AND EVENING. MORE WIDESPREAD SEVERE WEATHER COULD OCCUR LATER FRIDAY WITH STORMS AHEAD OF AN APPROACHING COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 27, 2:47 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 247 PM EDT WED JUN 27 2007 VAZ033-034-271945- FRANKLIN VA-BEDFORD VA- 247 PM EDT WED JUN 27 2007 AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF STEWARTSVILLE TO 5 MILES SOUTH OF STEWARTSVILLE...MOVING EAST AT 5 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...CHAMBLISSBURG AT 300 PM EDT...GOODVIEW AT 310 PM EDT...THAXTON AT 315 PM EDT... NORTHWEST SMITH MOUNTAIN LAKE AT 320 PM EDT...MONETA...D-DAY MEMORIAL AT 345 PM EDT... WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. IN ADDITION VERY HEAVY DOWNPOURS OF UP TO AN INCH OF RAIN IN LESS THAN 30 MINUTES CAN BE EXPECTED FROM THIS STORM...WHICH WILL CAUSE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4.
Special weather statement, Jun 27, 3:05 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 305 PM EDT WED JUN 27 2007 VAZ033-034-271930- FRANKLIN VA-BEDFORD VA- 305 PM EDT WED JUN 27 2007 AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST OF MONETA TO 9 MILES EAST OF BOONES MILL...MOVING EAST AT 5 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...NORTHWEST SMITH MOUNTAIN LAKE AT 315 PM EDT...MONETA...AND SMITH MOUNTAIN LAKE STATE PARK BY 330 PM EDT. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. IN ADDITION VERY HEAVY DOWNPOURS OF UP TO AN INCH OF RAIN IN LESS THAN 30 MINUTES CAN BE EXPECTED FROM THIS STORM...WHICH WILL CAUSE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4.
Special weather statement, Jun 27, 3:16 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 316 PM EDT WED JUN 27 2007 NCZ019-271945- WILKES NC- 316 PM EDT WED JUN 27 2007 AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM DEVELOPING 4 MILES NORTHWEST OF NORTH WILKESBORO...OR ABOUT 2 MILES NORTHWEST OF FAIRPLAINS...MOVING NORTHEAST AT 10 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...MULBERRY...AT 325 PM EDT...HAYS...AT 335 PM EDT...AND ROARING RIVER AT 345 PM EDT. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4. WP
Special weather statement, Jun 27, 3:31 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 331 PM EDT WED JUN 27 2007 VAZ058-272015- HALIFAX VA- 331 PM EDT WED JUN 27 2007 AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTH BOSTON...NEARLY STATIONARY. THE STRONG THUNDERSTORM WILL DRIFT NORTHEAST TO NEAR...SCOTTSBURG AT 415 PM EDT... EXPECT TOTAL RAINFALL AMOUNTS OF UP TO 2 INCHES THROUGH 400 PM IN THE SOUTH BOSTON AREA. THIS WILL CAUSE STREET FLOODING IN TOWN...AND FLOOD POOR DRAINAGE AND LOW LYING AREAS ELSEWHERE. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4. JJ
Local storm report, Jun 27, 3:54 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
354 PM EDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 6 NE WIRTZ 37.14N 79.82W
06/27/2007 FRANKLIN VA DEPT OF HIGHWAYS
TREE DOWN ON POTEET ROAD.
&&
JSTEWARTSpecial weather statement, Jun 27, 4:15 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 415 PM EDT WED JUN 27 2007 VAZ016-017-272115- FLOYD VA-CARROLL VA- 415 PM EDT WED JUN 27 2007 AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF INDIAN VALLEY...OR ABOUT 4 MILES NORTHWEST OF DUGSPUR...MOVING EAST AT 5 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...DUGSPUR AT 420 PM EDT...INDIAN VALLEY AT 440 PM EDT...WILLIS AT 505 PM EDT. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4. WP
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:11 PM EDT | Severe Thunderstorm Warning | RNK | Franklin | 64 min |
| Jun 27, 4:03 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 57 min |
| Jun 27, 4:06 PM EDT | Severe Thunderstorm Warning | RNK | Rockbridge, City of Buena Vista, City of Lexington | 54 min |
| Jun 27, 4:25 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox | 65 min |
| Jun 27, 4:39 PM EDT | Flash Flood Warning | RNK | Halifax | 4 hr |
| Jun 27, 5:54 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 66 min |
| Jun 27, 5:57 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 63 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.